Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 221, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 10, 2017, 12:14 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 12:14 PM CDT (17:14 UTC)
- Expired
- Aug 10, 2017, 12:36 PM CDT
- In force
- 22 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
326
WUUS54 KAMA 101714
SVRAMA
OKC007-139-101815-
/O.NEW.KAMA.SV.W.0221.170810T1714Z-170810T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1214 PM CDT THU AUG 10 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Beaver County in the Panhandle of Oklahoma...
Northeastern Texas County in the Panhandle of Oklahoma...
* Until 115 PM CDT
* At 1214 PM CDT, a severe thunderstorm was located over Liberal,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Beaver, Forgan, Mocane, Turpin and Floris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Amarillo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3660 10060 3700 10107 3700 10037
TIME...MOT...LOC 1714Z 290DEG 29KT 3706 10092
HAIL...1.25IN
WIND...60MPH
$$
142 follow-up statements
769
WWUS54 KAMA 101727
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1227 PM CDT THU AUG 10 2017
OKC007-139-101815-
/O.CON.KAMA.SV.W.0221.000000T0000Z-170810T1815Z/
Beaver OK-Texas OK-
1227 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR WESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES...
At 1227 PM CDT, a severe thunderstorm was located 5 miles south of
Hayne, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Beaver, Forgan, Mocane, Turpin and Floris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Amarillo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3660 10060 3700 10107 3700 10037
TIME...MOT...LOC 1727Z 290DEG 29KT 3702 10079
HAIL...1.00IN
WIND...60MPH
$$
14305
WWUS54 KAMA 101736
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1236 PM CDT THU AUG 10 2017
OKC007-139-101746-
/O.CAN.KAMA.SV.W.0221.000000T0000Z-170810T1815Z/
Beaver OK-Texas OK-
1236 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3660 10060 3700 10107 3700 10037
TIME...MOT...LOC 1735Z 290DEG 29KT 3699 10070
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:02 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 7:02 AM CDT, 5 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 702 AM CDT Thu Aug 10 2017 .AVIATION... For the 12Z TAFs, latest round of showers and tstms should be east of the TAF sites by around 14Z this morning, and have reflected this in the fcst. Expect a lull in the precipitation by around mid morning through much of the afternoon hours. Then another crop of showers and tstms is forecast to develop late this afternoon through the evening and nighttime hours, with the greatest threat at KGUY and KDHT, and have included PROB30 groups at those sites for later this evening and tonight. Low confidence in storms affecting KAMA during this same time period precludes mentioning for this fcst issuance. Finally, a weak cold front will move slowly south across the terminal sites later this evening and tonight. Andrade && .PREV DISCUSSION... /Issued 409 AM CDT Thu Aug 10 2017/ DISCUSSION... Northwest flow bringing daily rain/thunderstorm chances continues to dominate the overall weather pattern over the TX/OK Panhandles. This is primarily due to anti-cyclonic flow over the Sonoran Desert and persistent cyclonic flow over the Great Lakes region extending over the eastern CONUS. This upper level pattern is not expected to change much over the next 7 days. As of 08z, an area of elevated showers and thunderstorms were moving southeast over Hartley and Dallam Counties in responce to a shortwave in the northwest flow and decent 700mb theta-E advection. One storm has shown signs of being strong. With MUCAPE around 1500 J/kg and 0-6km effective bulk shear values around 25 knots certainly can't rule out some strong wind (but would have to punch through any surface inversion). Severe hail seems unlikely given warm 500mb temps around -4 deg C. Heavy rain will be the main concern given previous rains and plentiful moisture throughout most of the vertical profile. These storms should move into the Amarillo area over the next hour or so and may produce around 0.5" to 1.5" for areas that see the heavier rainfall. Coverage of showers and storms should be on the decrease after 12z with a few lingering storms mainly in the Texas Panhandle. There may then be a lull in activity for Thursday afternoon before the next system moves into the area. High temperatures should get right around normal with low 90s across most of the area. The next round of showers and thunderstorms are expected to develop in responce to another northwest flow shortwave and move into the northwestern zones Thursday evening. Deterministic model guidance is also indicating that a frontal boundary will be approaching the northern zones around the same time, with additional thunderstorm development along the boundary. Probablistic guidance suggest the highest rain chances will be across the Oklahoma Panhandle and northern Texas Panhandle between 06z and 12z Friday. However, this may shift south some depending on how far south the front is able to advance. The NAM is very aggressive with the front, pushing it all the way through the Panhandles by 12z Friday. Effective shear near the front may approach 40 knots during the evening along with MLCAPE around 1000-2000 J/kg, so a strong to marginally severe storm is not out of question. The main threat with storms will continue to be heavy rain and flooding/flash flooding with PWATs above the 90th percentile and saturated soils from rains over the last week. Depending on better confidence in overall storm mode and storm motion, may need to consider flood/flash flood watch for some northern zones on Thursday night and Friday morning. The position of the front will have a large effect on temperatures and potential thunderstorm development Friday. For now going with blend. Beyond Friday, overall pattern remains the same. Northwest flow aloft with nearly daily shortwaves moving through flow bringing nocturnal convection. Another decent wave is already showing up in the model guidance for late Friday night into early Saturday. Moisture values will remain well above average, with PWATs around 1.3-1.7 inches each day and surface dewpoints staying around 60-65 deg F. Temperatures should be right around average with highs in the upper 80s and lowers 90s. Ward && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Aug 10, 12:11 PM CDT, 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1211 PM CDT Thu Aug 10 2017 OKZ001>003-TXZ001>020-110515- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1211 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across the panhandles through tonight. Some storms may become severe mainly across the Oklahoma Panhandle the northern Texas Panhandle, with damaging winds and large hail the primary hazards. Another concern will be heavy rainfall, which may lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles every day through mid next week. Some storms that develop during this time period may become strong to marginally severe, with strong wind gusts and hail the primary hazards. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management agencies should be ready for possible activation this afternoon and tonight.
In the hours before
Local storm report, Aug 10, 8:10 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
810 AM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM FLASH FLOOD 2 SSW WASHBURN 35.15N 101.59W
08/10/2017 ARMSTRONG TX LAW ENFORCEMENT
FLOODING HAS BEEN REPORTED ON COUNTY ROAD 2 AND FM
1151.
&&
EVENT NUMBER AMA1700804
14Local storm report, Aug 10, 8:22 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 AM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM FLASH FLOOD 6 SW AMARILLO 35.15N 101.89W
08/10/2017 RANDALL TX NWS EMPLOYEE
INTERSTATE 27 CLOSED WITH TRAFFIC BEING DIVERTED TO THE
ACCESS ROADS. FLOODING HAS ALSO BEEN REPORTED IN LOW
SPOTS ON INTERSTATE 40 THROUGH TOWN AS WELL AS MOST
UNDERPASSES IN DOWNTOWN AMARILLO.
&&
EVENT NUMBER AMA1700805
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:12 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| Aug 10, 12:40 PM CDT | Special Weather Statement | AMA | Beaver | 35 min |
| Aug 10, 12:59 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.